MAUDE Adverse Event Report: GETINGE DISINFECTION AB 88-SERIES; DISINFECTOR, MEDICAL DEVICES

GETINGE DISINFECTION AB 88-SERIES; DISINFECTOR, MEDICAL DEVICES
Model Number 88-5
Medical Device Problem Codes Inadequate User Interface (2958); Device Handling Problem (3265)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The issue is being investigated by the manufacturing site.Device not returned to manufacturer.
 
Event or Problem Description
On 3rd march, 2020, getinge became aware about an event related to the automation loading system used with 88-5 washer disinfector.As it was stated, the operator wanted to fix the skewed objects placed on the rack moving along the working loader.The rack was close to the chamber, therefore the door of the washer opened and the users¿ arm was trapped between the door and the trolley.The operator sustained arm injury blue spot and slightly raised skin just above the elbow), however it was not classified as serious one.Nevertheless, we decided to report this complaint based on the potential for serious adverse outcome, if the situation was to reoccur.
 
Event or Problem Description
Manufacturer reference number (b)(4).
 
Additional Manufacturer Narrative
When reviewing reportable events for this type of issues we were able to establish, that the issue investigated herein is the fifth registered on the automatic loaders with the claim about the crush injury while operating the device.In all of those cases, the injury was classified as minor.The device involved in this event is the free standing loading conveyor used with the one of the washer disinfectors ¿ 88-5.The unit was manufactured on 17th october 2016.When the event occurred, the getinge device was directly involved.It likely did met its specification, as no technical malfunction was found on the device.Upon the event occurrence the device was not being used for patient treatment.The information collected to date and as a result of the performed investigation allowed us to establish that the operators¿ hand got stuck between the cart moving along the loader and the opened door.It happened due to the fact, that the operator tried to fix the object placed on the cart while the loader was working.In the user manual delivered with the automatic loaders it is stated, that the user is obligated to mark the units¿ working area with the yellow and black tape and the line should not be crossed why unit is in operation.If the user needs to touch the machine or fix something, first he should press the emergency stop button and then he can enter the working area.In summary, the most likely root cause of situation occurrence is related to activities performed by customer, which were not in line with steps given as part of the user manual.As the device had no mechanical malfunction and was returned to the usage, we currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however getinge will continue to monitor the customer experiences with the device for any future information.

Brand Name
88-SERIES
Common Device Name
DISINFECTOR, MEDICAL DEVICES
Manufacturer (Section D)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
MDR Report Key9829114
Report Number9616031-2020-00012
Device Sequence Number2886561
Product Code MEC
UDI-Device Identifier07340153700109
UDI-Public(01)07340153700109
Combination Product (Y/N)N
Initial Reporter CountryDA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number88-5
Device Catalogue Number88-303-CTOM
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer05/21/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1